MAUDE Adverse Event Report: 3M HEALTH CARE 3M IOBAN 2 ANTIMICROBIAL INCISE DRAPE; IOBAN INCISE DRAPE

3M HEALTH CARE 3M IOBAN 2 ANTIMICROBIAL INCISE DRAPE; IOBAN INCISE DRAPE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Skin Burning Sensation (4540); Skin Inflammation/ Irritation (4545)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information was not provided.Without a lot number, the expiration date and manufacture date could not be determined.No sample was returned for analysis and no lot number was reported.The cause for this event is not clear and could not be established.The drape was in place for 24 hours before the symptoms began.Chlorhexidine gluconate was applied as a skin preparation prior to application of the drape.Information related to the product application and removal technique was not known.The product instructions for use (ifu) states the drape should be applied without tension.The ifu also states the drape should be removed by gently peeling it back at a 180-degree angle from the skin.
 
Event or Problem Description
An allergist reported that a patient experienced skin redness, itchiness, burning sensation and pain after a surgical procedure in (b)(6) 2020 where a 3m¿ ioban¿ 2 antimicrobial incise drape, catalog 6650ez, was placed.Chlorhexidine gluconate was applied as a skin preparation before the drape was placed.The drape was in place for 24-hours before the symptoms began.Type of surgery performed and anatomical location of the drape was not reported.A course of prednisone was prescribed, taken less than a week, and 2.5% hydrocortisone cream was applied for one week to the affected area.The symptoms fully resolved within one to two weeks.

Brand Name
3M IOBAN 2 ANTIMICROBIAL INCISE DRAPE
Common Device Name
IOBAN INCISE DRAPE
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key10864883
Report Number2110898-2020-00061
Device Sequence Number2635493
Product Code KKX
UDI-Device Identifier30707387507351
UDI-Public30707387507351
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K801550
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number6650EZ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2020
Initial Report FDA Received Date11/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHLORHEXIDINE GLUCONATE
Outcome Attributed to Adverse Event Other; Required Intervention;